Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2014, 11:19 PM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 7, 2014, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:54 PM CDT | HAIL 1 | New Iberia, LA | REPORT FROM FACEBOOK OF NICKEL TO QUARTER SIZED HAIL IN NEW IBERIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:27 PM CDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS54 KLCH 070419
SVRLCH
LAC045-099-070500-
/O.NEW.KLCH.SV.W.0028.140407T0419Z-140407T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...NEW IBERIA...AVERY ISLAND...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...ST. MARTINVILLE...CATAHOULA...
* UNTIL MIDNIGHT CDT
* AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER NEW IBERIA...MOVING
NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYDIA...ACADIANA REGIONAL AIRPORT...LOREAUVILLE AND LAKE FAUSSE
POINTE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2984 9187 2992 9199 2998 9200 3031 9163
3025 9158 3024 9149 3023 9147 3020 9148
3019 9146 3011 9147 3010 9145
TIME...MOT...LOC 0419Z 230DEG 46KT 2997 9185
$$
TINGLER2 follow-up statements
497
WWUS54 KLCH 070433
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1133 PM CDT SUN APR 6 2014
LAC045-099-070500-
/O.CON.KLCH.SV.W.0028.000000T0000Z-140407T0500Z/
IBERIA LA-ST. MARTIN LA-
1133 PM CDT SUN APR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN ST. MARTIN AND NORTH CENTRAL IBERIA PARISHES...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR LOREAUVILLE..MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CATAHOULA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
&&
LAT...LON 2996 9168 2998 9183 3011 9182 3031 9163
3025 9158 3024 9149 3023 9147 3020 9148
3019 9146 3011 9147 3010 9145
TIME...MOT...LOC 0433Z 230DEG 46KT 3008 9169
$$
TINGLER616
WWUS54 KLCH 070454
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT SUN APR 6 2014
LAC045-099-070503-
/O.EXP.KLCH.SV.W.0028.000000T0000Z-140407T0500Z/
IBERIA LA-ST. MARTIN LA-
1154 PM CDT SUN APR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN AND
NORTH CENTRAL IBERIA PARISHES WILL EXPIRE AT MIDNIGHT CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2996 9168 2998 9183 3011 9182 3031 9163
3025 9158 3024 9149 3023 9147 3020 9148
3019 9146 3011 9147 3010 9145
TIME...MOT...LOC 0453Z 230DEG 46KT 3024 9146
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:04 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 6, 11:04 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CDT SUN APR 6 2014
.UPDATE...A SEVERE TS AND TOR THREAT CONTINUES TO SHIFT EAST WITH
THE FRONT. THE FRONT IS CURRENTLY ALONG A LINE FROM SIMMESPORT TO
THE ROCKEFELLER REFUGE. THE TORNADO WATCH HAS BEEN EXTENDED UNTIL
6Z FOR AREAS TO THE EAST OF THE FRONT. AREAS TO THE WEST... RAIN
CHANCES WILL CONTINUE TO FALL AND THE HEAVY RAIN POTENTIAL IS
COMING TO AN END... THEREFORE THE FFA HAS BEEN CANCELLED FOR A FEW
ZONES.
&&
.PREV DISCUSSION... /ISSUED 946 PM CDT SUN APR 6 2014/
UPDATE...THUNDERSTORMS HAVE INCREASED IN INTENSITY AND COVERAGE
THIS EVENING, HOWEVER THE FRONT HAS NOW PUSHED AROUND HALF WAY
ACROSS THE CWA. THE SEVERE THREAT WILL CONTINUE TO DIMINISH WEST
OF A MARKSVILLE TO CAMERON LINE WHERE THE FRONT IS CURRENTLY
LOCATED... EASTWARD THE THREAT WILL CONTINUE.
PREV DISCUSSION... /ISSUED 649 PM CDT SUN APR 6 2014/
DISCUSSION...
FOR THE 07/00Z TAF ISSUANCE.
AVIATION...
A BROAD AREA OF LOW PRESSURE IS LOCATED ALONG THE SABINE RIVER
NORTH OF SABINE LAKE...WITH A WARM FRONT EXTENDING EAST OF THE LOW
TO NORTH OF KOPL...WHILE A COLD FRONT EXTENDS TO THE SOUTHWEST TO
ALONG THE SOUTHEAST TEXAS COAST. MEANWHILE...AN UPPER LEVEL
DISTURBANCE IS LOCATED OVER NORTH CENTRAL TEXAS IS MOVING OFF TO
THE EAST. LIFT FROM THE UPPER LEVEL DISTURBANCE...AND CONVERGENCE
FROM THE FRONTAL ZONES...ARE ALLOWING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS TO DEVELOP. THIS ACTIVITY WILL CONTINUE THROUGH THE
EVENING HOURS AS THE THE LOW MOVES TO THE EAST. ALSO...IFR
CEILINGS WILL MAINLY PREVAIL THROUGH THE NIGHT.
AS THE UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST ON MONDAY...A
DEEPER NORTHWEST FLOW WILL DEVELOP...ALONG WITH SUBSIDENCE IN WAKE
OF THE DISTURBANCE...THAT THE LOW CLOUDS WILL SCATTER
OUT...LEAVING VFR CONDITIONS AROUND 07/18Z.
RUA
PREV DISCUSSION... /ISSUED 510 PM CDT SUN APR 6 2014/
DISCUSSION...
SFC LOW PRES HAS DEVELOPED ACRS SE TX TO THE NE OF GALVESTON BAY.
THIS HAS HELPED THE WARM FRONT SURGE NORTHWARD ACRS THE SWRN PART
OF THE CWA DURING THE PAST COUPLE OF HOURS WITH KBPT AND KLCH
SHOWING GUSTY SLY WINDS AND TEMPERATURES THAT CLIMBED 5-10 DEGREES
WITHIN AN HOUR. THE FRONT EXTENDS FURTHER EAST TO JUST SOUTH OF
KLFT. ALOFT...POTENT TROF CURRENTLY CROSSING WRN TX...WITH
DIFFLUENT SWLY FLOW PROVIDING STRONG LIFT ACRS THE AREA. RADAR
MOSAIC SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS ACRS NRN
LA...WITH ACTIVITY NOW EXTENDING SW ACRS TOLEDO BEND RESERVOIR
AND TOWARD GALVESTON BAY.
POTENTIAL STILL EXISTS FOR SEVERE WEATHER AND SOME FLOODING THIS
EVENING AND OVERNIGHT AS THE SFC LOW CONTINUES TO MOVE NE ACRS THE
AREA. ABUNDANT MOISTURE CONTINUES TO SPREAD OVER THE AREA WITH PW
VALUES AROUND 1.7-1.8 INCHES. DEEP LAYER SHEAR WILL BECOME
ENHANCED WITH THE 500 MB JET STRENGTHENING AS IT APPROACHES THE
REGION WHILE SFC WARM SECTOR SLIDES INLAND AHEAD OF THE NE MOVING
SFC LOW. THE COMBINATION OF THESE FEATURES ALONG WITH LOW LVL
CONVERGENCE NEAR THE SFC LOW AND COLD FRONT WILL FOSTER AN
ENVIRONMENT FOR STRONG TO SEVERE STORMS THIS EVENING AND
OVERNIGHT...WITH STORMS CAPABLE OF PRODUCING TORNADOES...STRONG
DAMAGING WINDS AS WELL AS LARGE HAIL. A TORNADO WATCH IS IN EFFECT
FOR MOST OF THE AREA THROUGH 11 PM...WHILE WHAT IS LEFT OF SEVERE
THUNDERSTORM WATCH 63 CONTINUES THROUGH 6 PM FOR JASPER COUNTY.
IN ADDITION...STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAINFALL. GIVEN THE NATURE OF THE STORMS AND THE RELATIVE LACK OF
RAINFALL THUS FAR...ANY FLOODING LOOKS TO FLASHY AND MAINLY THE
RESULT OF STORMS WITH HIGH RAIN RATES OR POSSIBLE TRAINING
EFFECTS. THUS...WENT AHEAD AND CANCELLED THE FLOOD WATCH FOR THE
AREA AND REPLACED WITH A FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL
AND SOUTHERN LOUISIANA WHERE HEAVIEST RAIN LOOKS TO OCCUR.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST
EARLY MONDAY WITH THE PASSAGE OF THE COLD FRONT. COOLER AND DRIER
AIR WILL FILTER INTO THE AREA IN ITS WAKE ON MONDAY. A SECONDARY
COLD FRONT WILL QUICKLY MOVE SOUTH THROUGH THE AREA
TUESDAY AS THE UPPER TROF AXIS CROSSES THE AREA. CARRIED A SLT CHC
FOR SHOWERS MAINLY OVER NRN SECTIONS FOR MONDAY NIGHT INTO
TUESDAY. STRONG NWLY FLOW ALOFT IN THE WAKE OF THE UPPER TROF WILL
BRING CLEARING SKIES WITH GUSTY NWLY WINDS AND COOLER TEMPERATURES
EXPECTED TUESDAY AS SFC HIGH PRES BUILDS INTO THE AREA.
A DRY FCST ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS NWLY FLOW
GRADUALLY TRANSITIONS TO A MORE ZONAL ORIENTATION. THE SFC HIGH
WILL MOVE ACRS THE AREA...BECOMING CNTRD EAST OF THE AREA BY
THURSDAY. SLY WINDS ON THE BACKSIDE OF THE HIGH WILL BRING A
RETURN TO WARMER AND MORE HUMID CONDITIONS FOR LATE IN THE WEEK
AND INTO THE WEEKEND. WILL SEE ANOTHER CHANCE FOR RAIN NEXT
WEEKEND AS UPPER LVL DISTURBANCES BEGIN TO CROSS THE AREA AHEAD OF
AN UPPER LOW OVER THE SWRN STATES.
MARINE...
MODERATE SLY WINDS WILL PERSIST THROUGH THIS EVENING. SOME PATCHY
FOG WILL BE POSSIBLE OVER THE COASTAL WATERS IN THE WARM AND MOIST
AIRMASS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS
AN AREA OF LOW PRES MOVES NE ACROSS LA...DRAGGING A COLD FRONT
ACROSS THE COASTAL WATERS OVERNIGHT. MODERATE OFFSHORE FLOW WILL
DEVELOP IN ITS WAKE AND CONTINUE THROUGH MONDAY. A SECONDARY FRONT
WILL MOVE SOUTH ON TUESDAY...REINFORCING AND STRENGTHENING THE NLY
WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 73 54 72 48 / 90 10 10 10 0
KBPT 53 73 55 73 52 / 70 10 10 10 0
KAEX 51 69 50 69 45 / 90 10 20 20 0
KLFT 59 73 55 70 48 / 90 20 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Apr 6, 6:41 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 641 AM CDT SUN APR 6 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-071145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 641 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORM WATCH 63 IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... AREAS OF RAINS ARE BEGINNING TO DEVELOP ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING. AS MOIST RIDES UP AND OVER A STALLED FRONTAL BOUNDARY. THIS ACTIVITY WILL BECOME MORE NUMEROUS THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. THERE WILL BE A THREAT THAT SOME STORMS MAY BECOME SEVERE TODAY. RAINS TODAY WILL BE HEAVY AT TIMES AND A FLOOD WATCH HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORMS TAPERING OFF ON MONDAY BEHIND THE WIND SHIFT AS THE NEXT COLD FRONT MOVES THROUGH. STORMS ENDING BY THE LATE AFTERNOON HOURS ACROSS SOUTH CENTRAL LOUISIANA. COOL AND DRY THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 6, 9:43 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 943 PM CDT SUN APR 6 2014 LAZ031>033-042-043-070345- ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA- 943 PM CDT SUN APR 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE... ALLEN...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 1045 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PINE ISLAND...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PINE ISLAND...HATHAWAY...ELTON...BASILE...DURALDE AND EUNICE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3083 9233 3057 9216 3022 9278 3038 9291 RUA
Special weather statement, Apr 6, 9:52 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 PM CDT SUN APR 6 2014
LAZ045-052>055-070345-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-
952 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA AND
ST. MARTIN PARISHES UNTIL 1045 PM CDT...
AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF INTRACOASTAL CITY...MOVING
NORTHEAST AT 50 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HENRY...
ERATH...DELCAMBRE...JEFFERSON ISLAND...AVERY ISLAND AND WEEKS ISLAND.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2972 9187 2976 9189 2982 9184 2982 9197
2979 9198 2971 9214 2970 9209 2966 9212
2962 9207 2960 9210 2981 9227 3029 9160
3025 9156 3023 9147 3011 9146 3011 9139
3006 9136 3006 9127 3004 9125
RUALocal storm report, Apr 6, 9:54 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
954 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 3 S KIRBYVILLE 30.61N 93.90W
04/06/2014 E0.50 INCH JASPER TX PUBLIC
PUBLIC POSTED A FACEBOOK PICTURE OF MARBLE SIZE HAIL JUST
SOUTH OF KIRBYVILLE TX. TIME ESTIMATED BY RADAR.
&&
DJONESLocal storm report, Apr 6, 10:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL BALL 31.42N 92.41W
04/06/2014 E0.25 INCH RAPIDES LA PUBLIC
KALB RELAYED A PUBLIC REPORT OF PEA SIZE HAIL IN BALL.
&&
DJONESSpecial weather statement, Apr 6, 11:00 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 PM CDT SUN APR 6 2014
LAZ044-045-052-053-070500-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
1100 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...IBERIA
AND ST. MARTIN PARISHES UNTIL MIDNIGHT CDT...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ESTHER...MOVING NORTHEAST AT
50 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HENRY...
ERATH...DELCAMBRE...AVERY ISLAND...JEFFERSON ISLAND AND COTEAU.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2982 9189 2981 9192 2982 9197 2979 9198
2975 9209 2984 9219 3036 9163 3025 9158
3024 9149 3023 9147 3020 9148 3019 9146
3011 9147 3010 9145
RUASpecial weather statement, Apr 6, 11:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT SUN APR 6 2014
LAZ052-070430-
VERMILION LA-
1103 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 1130 PM
CDT...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PECAN ISLAND...MOVING NORTHEAST
AT 55 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PECAN
ISLAND...FRESHWATER CITY...FORKED ISLAND AND INTRACOASTAL CITY.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2954 9236 2956 9252 2960 9258 2992 9224
2973 9211 2971 9213 2970 9209 2967 9212
2964 9211 2952 9232
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:00 PM CDT | Special Weather Statement | LCH | Avoyelles | 60 min |
| Apr 6, 9:09 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 66 min |
| Apr 6, 9:43 PM CDT | Special Weather Statement | LCH | Evangeline, Jefferson Davis | 62 min |
| Apr 6, 9:52 PM CDT | Special Weather Statement | LCH | Saint Martin | 53 min |
| Apr 6, 9:54 PM CDT | Special Marine Warning | LCH | 21 min | |
| Apr 6, 10:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 6, 10:52 PM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 6, 11:00 PM CDT | Special Weather Statement | LCH | Saint Martin | 60 min |
| Apr 6, 11:03 PM CDT | Special Weather Statement | LCH | Vermilion | 27 min |
| Apr 7, 12:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 12:05 AM CDT | Special Weather Statement | LCH | Saint Martin | 55 min |
| Apr 7, 12:10 AM CDT | Special Weather Statement | LCH | Vermilion | 35 min |
| Apr 7, 12:58 AM CDT | Special Weather Statement | LCH | Saint Martin | 62 min |
| Apr 7, 2:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 2:19 AM CDT | Special Weather Statement | LCH | Iberia | 41 min |
| Apr 7, 2:22 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 7, 3:50 AM CDT | Special Weather Statement | LCH | St. Mary | 55 min |
| Apr 7, 4:09 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:33 PM CDT | Small Craft Advisory | LCH | 36 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.